Volume 18, issue 2 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
Other MSP Journals
Incomplete Tambara functors

Andrew J Blumberg and Michael A Hill

Algebraic & Geometric Topology 18 (2018) 723–766

For a “genuine” equivariant commutative ring spectrum R, π0(R) admits a rich algebraic structure known as a Tambara functor. This algebraic structure mirrors the structure on R arising from the existence of multiplicative norm maps. Motivated by the surprising fact that Bousfield localization can destroy some of the norm maps, in previous work we studied equivariant commutative ring structures parametrized by N operads. In a precise sense, these interpolate between “naive” and “genuine” equivariant ring structures.

In this paper, we describe the algebraic analogue of N ring structures. We introduce and study categories of incomplete Tambara functors, described in terms of certain categories of bispans. Incomplete Tambara functors arise as π0 of N algebras, and interpolate between Green functors and Tambara functors. We classify all incomplete Tambara functors in terms of a basic structural result about polynomial functors. This classification gives a conceptual justification for our prior description of N operads and also allows us to easily describe the properties of the category of incomplete Tambara functors.

Tambara functor, Mackey functor, equivariant homotopy
Mathematical Subject Classification 2010
Primary: 55P91, 55N91
Secondary: 18B99, 19A22
Received: 14 March 2016
Revised: 20 June 2017
Accepted: 27 July 2017
Published: 12 March 2018
Andrew J Blumberg
Department of Mathematics
University of Texas
Austin, TX
United States
Michael A Hill
Department of Mathematics
University of California
Los Angeles, CA
United States